Alert archive / Florida / Beach Hazards Statements in 2018
Beach Hazards Statement 1, NWS Miami, FL
NWS Miami, FL issued this beach hazards statement at Apr 26, 2018, 1:31 PM EDT for Collier County, Florida. It took effect at Apr 26, 2018, 2:00 PM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 1:31 PM EDT (17:31 UTC)
- In effect from
- Apr 26, 2018, 2:00 PM EDT
- Expired
- Apr 29, 2018, 10:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WHUS42 KMFL 261731 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 131 PM EDT Thu Apr 26 2018 FLZ069-270915- /O.NEW.KMFL.BH.S.0001.180426T1800Z-180430T0200Z/ Coastal Collier- 131 PM EDT Thu Apr 26 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Miami has issued a Beach Hazards Statement for Collier County, which is in effect through Sunday evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:... COASTAL NORTHERN COLLIER COUNTY: possible through 10 pm Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
5 follow-up statements
017 WHUS42 KMFL 270737 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 337 AM EDT Fri Apr 27 2018 FLZ069-280800- /O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/ Coastal Collier- 337 AM EDT Fri Apr 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:... COASTAL NORTHERN COLLIER COUNTY: possible through 10 pm Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
759 WHUS42 KMFL 271854 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 254 PM EDT Fri Apr 27 2018 FLZ069-280900- /O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/ Coastal Collier- 254 PM EDT Fri Apr 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:... COASTAL NORTHERN COLLIER COUNTY: possible through 10 pm Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
796 WHUS42 KMFL 280718 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 318 AM EDT Sat Apr 28 2018 FLZ069-290900- /O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/ Coastal Collier- 318 AM EDT Sat Apr 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:... COASTAL NORTHERN COLLIER COUNTY: Possible through 10 pm Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
713 WHUS42 KMFL 290720 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 320 AM EDT Sun Apr 29 2018 FLZ069-300200- /O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/ Coastal Collier- 320 AM EDT Sun Apr 29 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:... COASTAL NORTHERN COLLIER COUNTY: Possible through 10 pm today. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
886 WHUS42 KMFL 291840 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 240 PM EDT Sun Apr 29 2018 FLZ069-300200- /O.CON.KMFL.BH.S.0001.000000T0000Z-180430T0200Z/ Coastal Collier- 240 PM EDT Sun Apr 29 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For Red Tide forecast information visit http://tidesandcurrents.noaa.gov/hab (all lower case). * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases...may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:... COASTAL NORTHERN COLLIER COUNTY: Gulf Coast...possible through 10 pm tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... * Florida Red Tide Observations. You can find unaffected beaches by checking reports of recent, local observations and data: Mote Marine Laboratory daily beach conditions http://www.mote.org/beaches and the Florida Fish and Wildlife Conservation Commission (FWC) Red Tide Status: http://myfwc.com/redtidestatus. * Florida Red Tide Health Information. Consult the Florida Department of Health: http://www.floridahealth.gov/environmental- health/aquatic- toxins/red-tide.html or call the Poison Control Center: 1-800- 222-1222. Inclusion of external links does not constitute endorsement by the Department of Commerce/NOAA of these external web sites or the information, products or services contained therein. * Florida Red Tide Information Sources. Red Tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory (http://www.mote.org/pages/Florida-Red-Tide1). && $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 26, 11:12 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 26, 11:12 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Miami FL 1112 AM EDT Thu Apr 26 2018 .UPDATE... A broad troughing pattern has developed over the southeast CONUS today. Latest WPC analysis shows the center of the surface low near the Tennessee Valley, with an associated cold front extending southward across the Gulf. For our region, expect the aforementioned trough to generate light southwest flow across our region through this afternoon. A sea breeze may develop along the east coast metro region, but only expecting to move inland a couple miles. The PWAT value on this mornings sounding was well below an inch, indicating a dry atmosphere, and zero chance for precipitation. In the update, loaded in the latest temp and HRRR wind model data to the grids. Otherwise, everything else appeared on track. && .PREV DISCUSSION... /issued 838 AM EDT Thu Apr 26 2018/ AVIATION... Light winds will persist this morning with mostly sunny skies. By early afternoon, expect a east coast sea breeze to develop, affecting all TAF sites along at the east coast metro region with south southeast winds around 10 KT. West or southwest breezes are forecast for KAPF and along the Gulf coast. Winds will diminish this evening with clear skies and light winds overnight. PREV DISCUSSION... /issued 326 AM EDT Thu Apr 26 2018/ .MOSTLY DRY CONDITIONS THROUGH EARLY NEXT WEEK... DISCUSSION... TODAY THROUGH FRIDAY NIGHT... High pressure over the southern Gulf of Mexico will move east across the Florida Keys today before moving into the Bahamas tonight, as a weak low pressure moves from the Tennessee Valley southeast into the Southeastern United States. This will keep a southwest wind flow over South Florida today along with dry weather. There could be a late day east coast sea breeze, but the sea breeze will not push inland much. Therefore, high temperatures today will range from the lower 80s over the west coast metro areas of South Florida to mid to upper 80s over the east coast metro areas. The high will dissipate over the Bahamas on Friday as the weak low moves northeast into the Mid Atlantic States. This will allow for a weak cold front to move down the Florida Peninsula and through South Florida Friday night. This will keep the southwest flow over the area and allow for some low level moisture to work into region from the south. Therefore, a slight chance of showers will remain in the forecast for Friday afternoon into Friday evening over South Florida. The Atlantic waters could even a thunderstorm or two Friday night due to the warm gulf waters. SATURDAY AND SUNDAY... The front will continue to move southward away from South Florida, as high pressure builds into the area from the north. This will allow for the return of a northerly wind flow along with dry weather for South Florida. EXTENDED FORECAST... The high will then move east while strengthening into the Western Atlantic waters early to middle part of next week. This will allow for a breezy to windy easterly wind flow to set up over South Florida as the dry weather continues to remain in place. MARINE... The winds will be south to southwest today into Friday with speeds of 5 to 10 knots, except 10 to 15 knots this evening over the Atlantic waters. The winds will then become northerly early this weekend before swinging to an easterly direction late this weekend with speeds of 5 to 10 knots. The speeds will then increase to breezy to even possibility of windy conditions early next week from the easterly direction. The seas will be 2 feet or less today through this weekend in both the Atlantic and Gulf waters. The seas should then build to 4 to 6 feet in the Atlantic waters early next week, with the Gulf seas building to 2 to 4 feet. FIRE WEATHER... The relative humidities this afternoon and on Friday afternoon should fall down into the lower to mid 30s over the eastern areas of South Florida. However, the 20 foot winds will remain below 15 mph today and on Friday over South Florida. Therefore, no fire weather headlines will be needed for the area for today or on Friday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 86 66 88 67 / 10 10 20 20 Fort Lauderdale 86 69 89 70 / 10 10 20 20 Miami 87 70 90 71 / 10 0 20 20 Naples 82 69 84 69 / 10 10 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...27/JT DISCUSSION...54/BNB MARINE...54/BNB AVIATION...27/JT FIRE WEATHER...54/BNB
Hazardous weather outlook, Apr 26, 10:21 AM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1021 AM EDT Thu Apr 26 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1021 AM EDT Thu Apr 26 2018 ...Enhanced Fire Conditions This Afternoon for Portions of Interior... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Fire Weather: There will be enhanced fire conditions this afternoon due to low relative humidity across the eastern interior areas of South Florida. However, critical wind thresholds are not expected to be met. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Increasing moisture from the south and the approach of another frontal boundary may bring the threat for a few thunderstorms across South Florida Friday and Saturday. The main threat will remain over the local waters. Strengthening high pressure to our north is expected to bring deteriorating marine conditions over the local Atlantic early next week in addition to an increasing threat for rip currents along the east coast beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.